Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I have been prescribed to take Lipitor for lowering my cholesterol. My blood tests show a lot of progress, but I experience leg pain. Is leg pain induced by statin drug?

Loading...


Hi, actually consumption of statins can be accompanied by leg pain. Statins block the enzyme in the liver that is responsible for making cholesterol. High levels of cholesterol contribute to the development of atherosclerosis, a condition in which cholesterol-containing plaques form within the arteries. If the plaques erupt a blood clot is formed, and they block the arteries and reduce the flow of blood to the tissues the arteries supply. It is seen in heart attack or stroke. If these clots occur in the leg, they induce pain in the legs while walking. Statins are able to reduce the formation of new plaques and reduce the growth of plaques that already exist. Although the mechanism of action is not known yet, statins also stabilize plaques and make them less prone to rupturing.
Reply

Loading...